My brother is Schizophrenic and is supposed to take Invega but refuses saying he trust no meds but he really needs them... So I snuck 2 into his dinner potatoes by crushing them.. 1. His nurse wrote to give him TWO 6mg capsules ONCE a day..when things ive looked at said only ONCE a day... 2. His nurse did not tell me NOT to crush or break them into his food, when info about Invega CLEARLY says not to.. and on top of that when I told her I did so, she said o ok like all was good... So that night he was fine, went to bed. The next day around 4pm he said something wasn't right and he felt funny something was going on with his body..Shortly after his body was bent over like he was crippled and couldn't stand and his speech was very slurred not understandable.. I immediately thought the medicine... BUT I called his nurse and dr and they said naw the meds wont do that... All this is before I read up myself on Invega, before I knew not to crush them and before I knew she gave the wrong dosage, im assuming, of 2 instead of one... I thought he was faking because of his mental disease, but he doesn't no I snuck them into his food he thinks it was the McDonald burger he ate and the cigarette after.. I think that happened because it was crushed and it was 2... Worst part is.. like I said this was before I knew all this... I crushed 1 up tonight in his food!!! Only 1 this time..Because they were acting like yeah its ok since he wont take them voluntarily!! Then I find out all this info..So im wondering if anyone knows what symptoms I should look for if any, from giving him crushed Invega 2 nights in a row..For the record im not anymore...
What are some things that can happen if you take a crushed Invega??
Added 3 Apr 2014:
Dr also said if the meds had a negative effect or he had a reaction it would have happened within the hr not 14 hrs later....But after he ate he went to sleep, woke up in morning and about 4 hrs after Is when that happened to him.. I feel like they don't know what they are talking about..
He's right, he would have reacted long before he did. However crushing it makes the whole dose absorb at once, so he got the too much med. He shouldn't have anything more in symptoms now. The dr can solve this for you, by giving him invega sustenna. Its a once a month shot. He is probably wanting to see how he does on invega first, but if he's not going to take it for you, the dr needs to offer something else.
- Invega Information for Consumers
- Invega Information for Healthcare Professionals (includes dosage details)
- Side Effects of Invega (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Does IM injection Paliperidone (Invega) lose potency or become unsafe if it has been stored in heat?
Updated 13 Jul 2014 • 1 answer
Updated 25 Jun 2015 • 1 answer
Updated 17 Aug 2015 • 1 answer
Updated 3 Oct 2018 • 2 answers
Updated 25 Oct 2018 • 1 answer